Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Mar 16, 2025, 7:32 PM EDT for Hillsborough County, Pasco County, Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2025, 7:32 PM EDT (23:32 UTC)
- Expired
- Mar 16, 2025, 8:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hillsborough County, FL, Pasco County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted.
146
WFUS52 KTBW 162332
TORTBW
FLC057-101-105-170000-
/O.NEW.KTBW.TO.W.0009.250316T2332Z-250317T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
732 PM EDT Sun Mar 16 2025
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Pasco County in west central Florida...
Northwestern Polk County in central Florida...
Northeastern Hillsborough County in west central Florida...
* Until 800 PM EDT.
* At 732 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Hillsborough River State Park, or 8
miles north of Plant City, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Pasco, northwestern Polk and northeastern Hillsborough
Counties, including the following locations... Kathleen and Crystal
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2808 8210 2812 8217 2830 8206 2827 8194
2817 8190
TIME...MOT...LOC 2332Z 232DEG 29KT 2813 8210
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
140
WWUS52 KTBW 162343
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
743 PM EDT Sun Mar 16 2025
FLC057-101-162353-
/O.CAN.KTBW.TO.W.0009.000000T0000Z-250317T0000Z/
Pasco FL-Hillsborough FL-
743 PM EDT Sun Mar 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN PASCO AND NORTHEASTERN
HILLSBOROUGH COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 2814 8205 2815 8206 2817 8206 2817 8208
2818 8209 2829 8202 2827 8194 2818 8191
TIME...MOT...LOC 2343Z 232DEG 29KT 2819 8202
$$
FLC105-170000-
/O.CON.KTBW.TO.W.0009.000000T0000Z-250317T0000Z/
Polk FL-
743 PM EDT Sun Mar 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHWESTERN POLK COUNTY...
At 743 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Zephyrhills North, or 10 miles east
of Zephyrhills, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Polk County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2814 8205 2815 8206 2817 8206 2817 8208
2818 8209 2829 8202 2827 8194 2818 8191
TIME...MOT...LOC 2343Z 232DEG 29KT 2819 8202
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:00 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 16, 3:00 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Sun Mar 16 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025
Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.
Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.
&&
.AVIATION...
(18Z TAFS)
Issued at 257 PM EDT Sun Mar 16 2025
The line of storms continues its progress south. Storms still
expected to reach TPA/PIE between 21-23Z then move further south as
the evening progresses. Behind the line conditions clear and winds
decrease briefly for a few hours overnight before increasing in the
early morning out of the NW. Otherwise VFR prevails behind the
front.
&&
.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025
Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.
&&
.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025
Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 59 66 51 77 / 40 0 0 0
FMY 64 73 49 80 / 40 0 0 0
GIF 59 70 47 77 / 70 0 0 0
SRQ 60 68 52 78 / 50 0 0 0
BKV 52 66 41 78 / 30 0 0 0
SPG 61 66 55 75 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...GiarratanaIn the hours before
Local storm report, Mar 16, 4:41 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
441 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Funnel Cloud 2 ESE Royal Highlands 28.63N 82.50W
03/16/2025 Hernando FL Trained Spotter
Spotter on the Suncoast Parkway in
Brooksville saw a funnel cloud about 7 to 8
miles north of his location but could not
see if it made it to the ground. Location
estimated by radar.
&&Special weather statement, Mar 16, 5:57 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Sun Mar 16 2025
FLZ050-151-249-251-162230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-
557 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PASCO...
NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH
630 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 10 miles northwest of Tampa, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Busch Gardens, Palm Harbor, Lutz, Odessa, New Tampa, Keystone,
Greater Northdale, Town N Country, Lettuce Lake Park, East Lake,
Oldsmar, Cheval, Safety Harbor, Westchase, West Park, Wesley Chapel,
Land O Lakes, Egypt Lake-Leto, Pebble Creek, and Carrollwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2807 8279 2831 8248 2823 8233 2807 8229
2793 8269
TIME...MOT...LOC 2157Z 235DEG 29KT 2806 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Mar 16, 6:38 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
638 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
&&Local storm report, Mar 16, 6:51 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
651 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Waterspout 5 NNW Palmetto 27.59N 82.61W
03/16/2025 GMZ830 FL Trained Spotter
Spotter report of a waterspout in the south
end of Tampa Bay near I-275.
&&Special weather statement, Mar 16, 6:54 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
654 PM EDT Sun Mar 16 2025
FLZ249-251-162330-
Inland Pasco FL-Inland Hillsborough FL-
654 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pebble Creek, or 7 miles northeast of Temple Terrace, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zephyrhills West, Zephyrhills Municipal Airport, Wesley Chapel,
Hillsborough River State Park, Zephyrhills, Pebble Creek,
Thonotosassa, Zephyrhills North, St. Leo, Richland, New Tampa, Meadow
Pointe, Zephyrhills South, Wesley Chapel South, Crystal Springs,
Saint Leo, Dade City, Lutz, and Tampa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2836 8224 2830 8210 2826 8207 2826 8210
2817 8211 2817 8207 2802 8229 2812 8243
TIME...MOT...LOC 2254Z 224DEG 21KT 2812 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Mar 16, 7:30 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
730 PM EDT Sun Mar 16 2025
FLZ052-249-251-170000-
Inland Pasco FL-Polk FL-Inland Hillsborough FL-
730 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PASCO...
NORTHWESTERN POLK AND NORTHEASTERN HILLSBOROUGH COUNTIES THROUGH 800
PM EDT...
At 730 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hillsborough River State Park, or 8 miles north of
Plant City, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crystal Springs, Kathleen, Gibsonia, and Zephyrhills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2805 8213 2812 8222 2832 8208 2828 8192
2816 8188
TIME...MOT...LOC 2330Z 227DEG 31KT 2813 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:20 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 72 hr |
| Mar 16, 9:09 AM EDT | Special Marine Warning | TBW | 36 min | |
| Mar 16, 9:45 AM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 10:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 16, 11:12 AM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Mar 16, 11:45 AM EDT | Special Weather Statement | TBW | Levy | 45 min |
| Mar 16, 11:48 AM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 16, 12:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 1:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 3:21 PM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 16, 4:03 PM EDT | Special Weather Statement | TBW | Hernando | 27 min |
| Mar 16, 4:15 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 16, 4:19 PM EDT | Tornado Warning | TBW | Hernando | 26 min |
| Mar 16, 4:37 PM EDT | Tornado Warning | TBW | Citrus, Hernando | 23 min |
| Mar 16, 4:58 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 12 min |
| Mar 16, 5:30 PM EDT | Tornado Warning | TBW | Pinellas | 30 min |
| Mar 16, 5:57 PM EDT | Special Weather Statement | TBW | Pasco | 33 min |
| Mar 16, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 16, 6:50 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 12 min |
| Mar 16, 6:54 PM EDT | Special Weather Statement | TBW | Pasco | 36 min |
| Mar 16, 7:00 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco | 16 min |
| Mar 16, 7:30 PM EDT | Special Weather Statement | TBW | Polk | 30 min |
| Mar 16, 7:59 PM EDT | Tornado Warning | TBW | Polk | 31 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.